Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 90, NWS Melbourne, FL

July 29, 2009Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 29, 2009, 6:39 PM EDT for Volusia County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2009, 6:39 PM EDT (22:39 UTC)
Expired
Jul 29, 2009, 7:45 PM EDT
In force
66 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
750 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 292239
SVRMLB
FLC127-292345-
/O.NEW.KMLB.SV.W.0090.090729T2239Z-090729T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
639 PM EDT WED JUL 29 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL VOLUSIA COUNTY IN FLORIDA

* UNTIL 745 PM EDT.

* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES WEST OF DAYTONA INTERNATIONAL SPEEDWAY...OR 8 MILES NORTHEAST
  OF DE LEON SPRINGS...AND MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  ORMOND BY THE SEA...WILBUR BY THE SEA...SOUTH DAYTONA...PORT
  ORANGE...ORMOND BEACH...HOLLY HILL AND DAYTONA BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2932 8104 2929 8103 2925 8100 2913 8095
      2909 8133 2926 8140 2927 8138 2927 8116
      2941 8116 2943 8112 2943 8109
TIME...MOT...LOC 2239Z 262DEG 10KT 2922 8128

$$




BRAGAW
2 follow-up statements
000 
WWUS52 KMLB 292301
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
701 PM EDT WED JUL 29 2009

FLC127-292345-
/O.CON.KMLB.SV.W.0090.000000T0000Z-090729T2345Z/
VOLUSIA-
701 PM EDT WED JUL 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTH CENTRAL VOLUSIA COUNTY...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF TIGER BAY STATE FOREST...OR 10 MILES
WEST OF ORMOND BEACH...MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAYTONA
HIGHRIDGE ESTATES...TOMOKA ESTATES...DAYTONA INTERNATIONAL
SPEEDWAY...TOMOKA STATE PARK...ORMOND BY THE SEA...WILBUR BY THE
SEA...SOUTH DAYTONA...PORT ORANGE...HOLLY HILL...DAYTONA BEACH
SHORES...DAYTONA BEACH AND BLAKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING DETECTION 
EQUIPMENT INDICATED THE STORM WAS GENERATING 25 TO 30 
CLOUD-TO-GROUND STRIKES PER MINUTE. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2932 8104 2929 8103 2925 8100 2913 8095
      2909 8133 2926 8140 2927 8138 2927 8116
      2941 8116 2943 8112 2943 8109
TIME...MOT...LOC 2259Z 262DEG 10KT 2923 8122

$$



BRAGAW
000 
WWUS52 KMLB 292346
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
746 PM EDT WED JUL 29 2009

FLC127-292356-
/O.EXP.KMLB.SV.W.0090.000000T0000Z-090729T2345Z/
VOLUSIA-
746 PM EDT WED JUL 29 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL VOLUSIA COUNTY
HAS EXPIRED...

LAT...LON 2932 8104 2929 8103 2925 8100 2913 8095
      2909 8133 2926 8140 2927 8138 2927 8116
      2941 8116 2943 8112 2943 8109
TIME...MOT...LOC 2301Z 262DEG 10KT 2923 8121

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:10 PM EDT, 4 hours 29 minutes earlier.

Area forecast discussion, Jul 29, 2:10 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
210 PM EDT WED JUL 29 2009

.DISCUSSION...

CURRENT...SURFACE RIDGE AXIS LYING OVERTOP OF THE CWA AS INDICATED
BY THE LATEST BUOY REPORTS...RADAR AND VISIBLE SATELLITE LOOPS.
VERTICAL WIND PROFILERS AT THE SPACE CENTER SHOWING SEA BREEZE HAS
FORMED WITH AN ONSHORE WIND IN THE VERY LOWEST LAYERS...BELOW 1000
FEET AND VEERING WITH HEIGHT. RADAR MOSAIC LOOP SHOWS STEADY STREAM
OF CONVECTION WORKING ITS WAY SOUTH TO NORTH ACROSS NORTHEAST PALM
BEACH AND THE EASTERN PORTIONS OF MARTIN AND SAINT LUCIE COUNTIES...
EAST OF THE INTERSTATE AND TURNPIKE CORRIDOR...WHERE THE SEA BREEZE
HAD SET UP EARLIER AND WAS INTERACTING WITH THE PREVAILING LOW LEVEL
SOUTHERLY FLOW. A FEW MORE SHOWERS HAD FORMED ALONG THE DEVELOPING
SEA BREEZE FRONT FROM DAYTONA BEACH TO CAPE CANAVERAL/SPACE CENTER.

REST OF THIS AFTERNOON AND TONIGHT...SUSPECT CONVECTION WILL GET
GOING IN ERNEST LATE AFTERNOON AS THE EAST COAST SEA BREEZE PUSHES
WELL INLAND TO DELAND...SANFORD...ORLANDO SOUTH TO OKEECHOBEE. LOCAL
SMALL RESOLUTION WRF MODEL SUGGESTING A LATE AFTERNOON/EARLY EVENING
EAST WEST COAST SEA BREEZE COLLISION NORTHEAST LAKE COUNTY TO LAKE
OKEECHOBEE. LOCAL WRF ALSO SUGGESTING THAT THERE WILL BE OUTFLOWS
FROM CONVECTION OVER INLAND SOUTHWEST FLORIDA MOVING NORTHEAST
ACROSS LAKE OKEECHOBEE...OKEECHOBEE...OSCEOLA COUNTIES AND INTO
WESTERN INDIAN RIVER...SAINT LUCIE AND MARTIN COUNTIES MID EVENING
AND CONVECTION LINGERING PAST MIDNIGHT OVER AREAS WEST OF INTERSTATE
4 SUCH AS LAKE AND INLAND VOLUSIA COUNTIES. MAIN CONCERNS WILL BE
CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAIN
IN/NEAR THE SEA BREEZE INTERACTION STORMS. TEMPERATURES AROUND -7C
AT 500MB IN THE GRAY AREA FOR MENTIONING HAIL BUT CAN NOT RULE OUT
THE HAIL IN ANY OF THE DEEPER STORM CELLS. LIGHT SOUTHWEST STEERING
FLOW WILL ALLOW FOR ACCUMULATIONS OF RAIN WITH ANY OF THE STRONGER
CELLS AND A NORTHEAST DRIFT TO THE OVERALL STORM MOVEMENT.

THURSDAY...LOW LEVEL RIDGE AXIS...SURFACE-700MB REMAINS OVER CENTRAL
FLORIDA. RESULTANT SOUTHEAST FLOW SOUTHERN HALF TRANSITING TO SOUTH
TO SOUTHWEST NORTHERN HALF OF THE CWA SHOULD PRODUCE ANOTHER DAY
LIKE WEDNESDAY WITH THE SEA BREEZE/PREVAILING ONSHORE FLOW SOUTH OF
THE CAPE AND LATE AFTERNOON SEA BREEZE NORTH OF THE CAPE. OUTFLOW
BOUNDARIES INTERACTING WITH EACH OTHER SHOULD KEEP STORMS LINGERING
AROUND INTO THE LATE EVENING.

FRI-WED...RIDGE AXIS WILL GRADUALLY MOVE NORTH OF THE AREA THROUGH
THE WEEKEND AND REMAIN TO THE NORTH INTO EARLY NEXT WEEK. THIS WILL
KEEP A PREVAILING SSE-SE WIND FLOW OVER THE AREA WITH A MORE RAPID
DEVELOPMENT/INLAND PUSH OF THE EAST COAST SEA BREEZE EACH AFTERNOON
AND GREATER RAIN CHANCES FAVORED OVER THE INTERIOR AND WESTERN SIDE
OF CENTRAL FLORIDA. SLGTLY LWR PWAT AIR WILL SPREAD NW OVER THE AREA
INTO THE WEEKEND WITH INCREASING MOISTURE INTO EARLY NEXT WEEK. HAVE
KEPT POPS NEAR TO JUST BELOW CLIMO EACH DAY...BUT NOT EXCEEDING 40%.
TEMPS WILL ALSO REMAIN NEAR CLIMO VALUES WITH HIGHS IN THE NEAR 90
ALONG THE COAST AND LOW 90S INLAND. LOWS WILL BE IN THE LOW/MID 70S.

&&

.AVIATION...AREAS OF MVFR CONDITIONS WEST OF THE INTERSTATE 95
CORRIDOR AS STORMS DEVELOP AND MOVE SLOWLY NORTHEAST. GUSTY WINDS
AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN AVIATION WEATHER
HAZARDS. VFR MIDNIGHT/04Z THROUGH 16Z. AREAS OF MVFR ALONG THE COAST
CAPE CANAVERAL SOUTH AS SEA BREEZE FORMS AND STARTS MOVING INLAND.

&&

.MARINE...LOW LEVEL RIDGE AXIS OVERTOP THE AREA WILL KEEP WINDS
LIGHT/CALM OVERNIGHT. WINDS SOUTH OF CAPE CANAVERAL SHOULD BECOME
SOUTHEAST WHILE NORTH OF THE CAPE WINDS SHOULD BE SOUTH TO SOUTHWEST
WITH THE EAST COAST SEA BREEZES HELPING TO PUSH SPEEDS SOUTH OF THE
CAPE TO 10 TO 15 KNOTS. SEAS 3 FEET OR LESS.

RIDGE AXIS MOVES NORTH LATE FRIDAY AND INTO THE WEEKEND EXPECT
PREVAILING WINDS TO BE OUT OF THE SSE-SE. WIND SPEEDS LOOK TO STAY
AROUND 10 KTS OR LESS THROUGH EARLY NEXT WEEK. SEAS WILL ALSO REMAIN
FAVORABLE FOR BOATERS WITH WAVE HEIGHTS AOB 3 FT. STEERING FLOW WILL
BECOME MORE EAST/SOUTHEAST BY LATE WEEK AND INTO THE WEEKEND WITH
THREAT FOR OFFSHORE MOVING STORMS BCMG LWR.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  79  91  76  91 /  30  50  30  40
MCO  77  94  76  93 /  30  50  30  30
MLB  79  90  76  90 /  20  50  20  30
VRB  79  89  75  91 /  20  40  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...WIMMER
LONG TERM....CRISTALDI
Hazardous weather outlook, Jul 29, 4:58 AM EDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
458 AM EDT WED JUL 29 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-292000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
458 AM EDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A FEW SHOWERS WILL CONTINUE TO MOVE ALONG THE TREASURE COAST THIS
MORNING. THE RIDGE AXIS ACROSS CENTRAL FLORIDA WILL ALLOW SEA
BREEZE DEVELOPMENT ALONG BOTH COASTS. A FEW STORMS MAY BEGIN TO
FORM ALONG THE SEA BREEZE BOUNDARIES BY LATE MORNING THEN STORM
COVERAGE WILL INCREASE THROUGH THE LATE AFTERNOON AS THE EAST
COAST SEA BREEZE MOVES INLAND AND COLLIDES WITH STORMS AND
OUTLFLOWS FROM THE WEST COAST BOUNDARY OVER THE INTERIOR SECTIONS.
STORMS WILL DRIFT BACK TOWARD THE EAST COAST THIS EVENING NORTHWARD
FROM AROUND PORT CANAVERAL.

THE MAIN THREATS FROM STRONGER STORMS WILL BE FREQUENT LIGHTNING
STRIKES...TORRENTIAL DOWNPOURS AND STRONG WIND GUSTS NEAR 45 MPH.
MOVE INDOORS AT THE FIRST SIGN OF A DEVELOPING OR APPROACHING STORM.

...MARINE THUNDERSTORM GUST IMPACT...
ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE MORNING
OVER THE GULF STREAM AND NEAR THE TREASURE COAST...THEN A FEW STORMS
WILL FORM NEAR THE COAST ALONG THE SEA BREEZE MIDDAY. SCATTERED STORMS
WILL DRIFT BACK TOWARD THE COAST FROM THE INTERIOR THROUGH EARLY
EVENING...ESPECIALLY FROM AROUND PORT CANAVERAL NORTHWARD. FREQUENT
CLOUD TO WATER LIGHTNING STRIKES AND WIND GUSTS TO AROUND 35 KNOTS
WILL BE POSSIBLE WITH A FEW STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HIGH PRESSURE WILL DRIFT NORTH OF THE AREA THROUGH THE END OF THE
WEEK. THIS WILL PUSH THE HIGHEST CHANCES FOR STORMS TO INTERIOR
AND WESTERN SECTIONS OF THE PENINSULA LATE WEEK THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO

In the hours before

Special weather statement, Jul 29, 2:39 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
239 PM EDT WED JUL 29 2009

FLZ047-054-291930-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
239 PM EDT WED JUL 29 2009

...STRONG THUNDERSTORMS AFFECTING CENTRAL INDIAN RIVER COUNTY...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM FELLSMERE TO 8 MILES SOUTH OF VERO LAKE
ESTATES...MOVING NORTH-NORTHWEST AT 20 MPH.

THESE STORMS WILL AFFECT INTERSTATE 95 IN NORTHERN INDIAN RIVER
COUNTY AND THEN APPROACH THE DEER RUN SUBDIVISION WEST OF MICCO
IN SOUTHERN BREVARD COUNTY.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

CRISTALDI
Special weather statement, Jul 29, 3:11 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
311 PM EDT WED JUL 29 2009

FLZ058-059-064-292030-
MARTIN-OKEECHOBEE-ST. LUCIE-
311 PM EDT WED JUL 29 2009

...STRONG THUNDERSTORMS AFFECTING WESTERN MARTIN COUNTY AND
SOUTHWESTERN SAINT LUCIE COUNTY...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM 12 MILES WEST OF SAINT LUCIE WEST TO PORT
MAYACA...MOVING NORTH AT 10 MPH.

LOCATIONS THAT MAY BE AFFECTED BY STRONG STORMS INCLUDE PORT MAYACA
...OKEECHOBEE...FORT DRUM AND INDIANTOWN.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

CRISTALDI
Special weather statement, Jul 29, 5:56 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
556 PM EDT WED JUL 29 2009

FLZ041-044>046-141-144-292330-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
556 PM EDT WED JUL 29 2009

...STORMS WITH EXCESSIVE LIGHTNING EXPECTED OVER LAKE COUNTY...WEST
ORANGE COUNTY...NORTHWEST SEMINOLE COUNTY...WEST VOLUSIA COUNTY...

AT 545 PM EDT...THE EAST AND WEST COAST SEA BREEZE BOUNDARIES WERE
CONVERGING NEAR THE LAKE/ORANGE COUNTY BORDER...AS WELL AS NEAR
PAISLEY AND LAKE WOODRUFF. THE MERGER IS EXPECTED TO OCCUR THROUGH
7:30 PM THIS EVENING ALONG AND NORTH OF THE I-4.

LOCATIONS IN THE PATH OF MERGER ZONE INCLUDE ANIMAL KINGDOM...LAKE
APOPKA...CLERMONT AND WEKIWA SPRINGS STATE PARK.

STORMS THAT DEVELOP FROM THIS MERGER WILL BE CAPABLE OF PRODUCING
EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND
STRIKES PER MINUTE. IF YOU ARE OUTDOORS...FINISH OR PREPARE TO
SUSPEND ACTIVITIES. TAKE SHELTER IN A BUILDING OR HARD TOPPED
AUTOMOBILE IF THUNDER IS HEARD. OPEN SHELTERS FOUND IN PARKS...ON
BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING. STAY AWAY FROM TREES.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

VISITORS TO THE ORLANDO THEME PARKS SHOULD MOVE INDOORS AND AWAY FROM
RIDES AS SOON AS THUNDER IS HEARD. FOLLOW THE DIRECTIONS OF PARK
STAFF.

BRAGAW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 5:43 PM EDTSpecial Marine WarningMLB2 hr
Jul 29, 6:48 PM EDTSevere Thunderstorm WarningMLBOrange34 min
Jul 29, 7:49 PM EDTAreal Flood AdvisoryMLBLake, Orange, Seminole116 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.